Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 140, NWS Topeka, KS

July 15, 20154 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 15, 2015, 5:19 AM CDT for 4 counties in Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 5:19 AM CDT (10:19 UTC)
Expired
Jul 15, 2015, 6:00 AM CDT
In force
41 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, KS, Geary County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 43 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:45 AM CDTHAIL 16 E Riley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2459 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS53 KTOP 151019
SVRTOP
KSC027-061-149-161-151100-
/O.NEW.KTOP.SV.W.0140.150715T1019Z-150715T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
519 AM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RILEY COUNTY IN NORTHEASTERN KANSAS...
  EASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 600 AM CDT

* AT 518 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF RANDOLPH TO NEAR MILFORD...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT REPORTED 50 TO 60 MPH WINDS AND SOME 
  TREE DAMAGE IN CLAY CENTER. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...CLAY CENTER...WESTMORELAND...BLAINE...OGDEN...
  WAKEFIELD...RILEY...ST. GEORGE...MILFORD...LEONARDVILLE...
  OLSBURG...RANDOLPH...GREEN...MILFORD LAKE...KEATS AND TUTTLE CREEK
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3916 9638 3917 9639 3911 9639 3913 9717
      3946 9720 3956 9634
TIME...MOT...LOC 1018Z 253DEG 34KT 3946 9686 3919 9686 

HAIL...<.75IN
WIND...60MPH
 
$$

BB
2 follow-up statements
542 
WWUS53 KTOP 151039
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
539 AM CDT WED JUL 15 2015

KSC027-151048-
/O.CAN.KTOP.SV.W.0140.000000T0000Z-150715T1100Z/
CLAY-
539 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3956 9634 3916 9638 3917 9639 3911 9639
      3912 9696 3950 9688
TIME...MOT...LOC 1038Z 258DEG 36KT 3945 9661 3918 9658 

$$

KSC061-149-161-151100-
/O.CON.KTOP.SV.W.0140.000000T0000Z-150715T1100Z/
RILEY-POTTAWATOMIE-GEARY-
539 AM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR RILEY...WESTERN POTTAWATOMIE AND NORTHWESTERN GEARY COUNTIES...

AT 538 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLSBURG TO MANHATTAN...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT REPORTED 50 TO 60 MPH WINDS WITH SOME TREE 
LIMB DAMAGE IN CLAY CENTER. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WESTMORELAND...BLAINE...OGDEN...RILEY...ST. GEORGE...
MILFORD...LEONARDVILLE...OLSBURG...RANDOLPH...MILFORD LAKE...KEATS
AND TUTTLE CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3956 9634 3916 9638 3917 9639 3911 9639
      3912 9696 3950 9688
TIME...MOT...LOC 1038Z 258DEG 36KT 3945 9661 3918 9658 

HAIL...<.75IN
WIND...60MPH
 
$$

BB
188 
WWUS53 KTOP 151102
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
602 AM CDT WED JUL 15 2015

KSC061-149-161-151112-
/O.EXP.KTOP.SV.W.0140.000000T0000Z-150715T1100Z/
RILEY-POTTAWATOMIE-GEARY-
602 AM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR RILEY...WESTERN POTTAWATOMIE
AND NORTHWESTERN GEARY COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
POTTAWATOMIE COUNTY UNTIL 630 AM.

LAT...LON 3956 9634 3916 9638 3917 9639 3911 9639
      3912 9696 3950 9688
TIME...MOT...LOC 1101Z 253DEG 34KT 3945 9661 3918 9658 

$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:14 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 15, 4:14 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
414 AM CDT WED JUL 15 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT WED JUL 15 2015

IN THE NEAR TERM, A CONVECTIVE COMPLEX IS MOVING OUT OF CENTRAL
KANSAS WITH A HISTORY OF MAINLY 40-50 MPH WINDS BUT ALSO SOME
EMBEDDED SEVERE GUSTS UP TO 65 MPH. THE EMBEDDED SEVERE GUSTS APPEAR
TO HAVE BEEN LINKED TO SHORT LIVED BUT SIGNIFICANT INCREASES IN
UPDRAFT INTENSITY AND SUBSEQUENT LARGE DOWNBURSTS. THERE IS AN AXIS
OF MODERATE TO STRONG MUCAPE EXTENDING SOUTHEAST FROM THE SALINA
AREA WITH AN EXPECTATION TO GRADUALLY SHIFT NORTH. THIS WILL PROVIDE
FUEL FOR THIS COMPLEX BUT THERE IS ALSO A MINIMUM IN ELEVATED
INSTABILITY OVER NORTHEAST KANSAS. PREFERRED PROPAGATION IS EAST TO
NORTHEAST FOR THESE INDIVIDUAL UPDRAFTS WHILE THE COLD POOL HAS BEEN
SURGING MAINLY EAST AND THE FAVORED PROPAGATION DIRECTION INTO THE
INSTABILITY AXIS WOULD BE SOUTHEAST. THIS INTRODUCES UNCERTAINTY
INTO THE FORECAST OF THIS SYSTEM...BUT ALSO OFFERS A SUGGESTION THAT
THE SEVERE THREAT WILL CONTINUE TO BE SOMEWHAT SPORADIC AND
LOCALIZED. WILL CERTAINLY MONITOR THE COMPLEX CLOSELY FOR DAMAGING
WIND POTENTIAL WITH SOME CHANCE FOR OCCASIONAL LARGE HAIL TO DEVELOP
AS WELL.

THIS COMPLEX SHOULD PUSH EAST OF THE FORECAST AREA BY EARLY
AFTERNOON WITH TEMPERATURES WARMING UP QUICKLY AS THE SUN RE-
APPEARS. HOWEVER...EXPECT TEMPERATURES TO BE A BIT COOLER THAN
YESTERDAY IN THE UPPER 80S TO UPPER 90S. SO...WHILE DEWPOINTS WILL
REMAIN HIGH IN THE LOWER TO MIDDLE 70S...HAVE HELD OFF ON A HEAT
ADVISORY AT THIS TIME WITH MAX HEAT INDICES CURRENTLY FORECAST TO BE
IN THE 99-104 RANGE. WILL NEED TO RE-EVALUATE THIS THROUGHOUT THE
MORNING AS WELL AS THERE IS POTENTIAL FOR HIGHER DEWPOINTS TO POOL
ACROSS THE AREA IMMEDIATELY NORTH OF A WEAK WARM FRONT THAT WILL
SLOWLY LIFT NORTH TODAY. DEWPOINTS 2-3 DEGREES HIGHER THAN FORECAST
WOULD LEAD TO HEAT ADVISORY CONDITIONS.

BY LATE AFTERNOON...THE WARM FRONT SHOULD BE SLOWLY LIFTING THROUGH
THE AREA WHILE SURFACE LOW PRESSURE ORGANIZES INTO NORTH CENTRAL
KANSAS. EXPECT AN AREA OF CONVERGENCE ALONG THIS FRONT WITH OVERALL
FORCING MAGNITUDE INCREASING TO THE NORTHWEST INTO NORTH CENTRAL
KANSAS...CLOSER TO THE SURFACE LOW AND CLOSER TO A SERIES OF WEAK
SHORT WAVE TROUGHS. SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT NEAR OR OVER NORTH CENTRAL KANSAS WITH A LESSER CHANCE
FOR ISOLATED DEVELOPMENT WITH SOUTHEASTWARD EXTENT ALONG THE WARM
FRONT. WIND SHEAR WILL RANGE FROM AROUND 30 KTS IN EAST CENTRAL
KANSAS TO NEAR 40 KTS IN NORTH CENTRAL KANSAS WHILE INSTABILITY WILL
LIKELY BE IN EXCESS OF 2500 J/KG AND POTENTIALLY CLOSER TO 4000 J/KG
OF MLCAPE. THIS OFFERS A GOOD CHANCE FOR ANY STORMS THAT DEVELOP TO
TO GAIN SUPERCELL STRUCTURE. THERE WILL ALSO BE A GOOD AMOUNT OF LOW
LEVEL WIND SHEAR...ESPECIALLY NEAR THE HIGHWAY 36 CORRIDOR OF
NORTHERN KANSAS. ALL OF THIS SUGGESTS THAT ANY STORMS THAT DEVELOP
WILL...FOR SEVERAL HOURS...HAVE THE POTENTIAL TO PRODUCE RATHER
LARGE HAIL LARGER THAN GOLFBALLS...LOCALIZED DAMAGING WINDS TO 70
MPH AND SOME CHANCE FOR TORNADO DEVELOPMENT ESPECIALLY NORTH. THIS
THREAT WILL CONTINUE INTO THE EVENING WITH A PEAK IN TORNADO
POTENTIAL SEEMINGLY BETWEEN 6 PM AND 10 PM. BEYOND THAT TIME EXPECT
PRIMARILY A HAIL AND WIND THREAT ALTHOUGH THE BETTER CHANCES FOR
STORMS MAY SHIFT A BIT NORTH INTO NEBRASKA WITH TIME. THERE IS ALSO
A CHANCE THAT ANOTHER MCS WITH ORGANIZED COLD POOL COULD DEVELOP
FROM STORMS IN NEBRASKA AND NORTHERN KANSAS AND PROVIDE A MORE
ORGANIZED DAMAGING WIND THREAT LATE TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 339 AM CDT WED JUL 15 2015

OVERALL FORECAST UPPER FLOW PATTERN HAS CHANGED MINIMALLY SINCE
YESTERDAY. FROM THURSDAY INTO SATURDAY, NORTHERN PERIPHERY OF UPPER
RIDGE REMAINS SOUTH OF THE CWA, WHILE WESTERLIES PROPAGATE A SERIES
OF WEAK SHORTWAVE TROUGHS THROUGH THE CENTRAL PLAINS. WHILE COVERAGE
OF CONVECTION REMAINS LOW, ISOLATED TO SCATTERED THUNDERSTORMS
REMAIN POSSIBLE THURSDAY AND FRIDAY EVENINGS...ESPECIALLY IN THE 06Z
TO 12Z TIME FRAME WITH THE AID FROM THE LLJ. STRONGEST STORMS WOULD
BE CAPABLE OF STRONG WINDS, SMALL HAIL, AND LOCALIZED FLOODING.
CHANCES HOWEVER ARE NOT PARTICULARLY HIGH, AND BELIEVE MOST AREAS
WILL BE DRY. THE HEAT AND HUMIDITY ARE STILL A FOCUS OF CONCERN WITH
LITTLE CHANGES IN DEWPOINT TEMPS BETWEEN THE LOWER TO PERHAPS MIDDLE
70S DURING THE AFTERNOON PERIODS. SOME DEEPER MIXING TO NEAR 850 MB
IS NOTED OVER NORTH CENTRAL KS, WHERE HIGHS IN THE UPPER 90S TO LOW
100S IS POSSIBLE FOR HIGHS. FURTHER EAST LOWER TO MIDDLE 90S IS
EXPECTED, TRANSLATING TO MAXIMUM HEAT INDICES IN THE 100 TO 108
DEGREE RANGE EACH AFTERNOON. WILL CONTINUE TO MONITOR TRENDS FOR
POSSIBLE HEAT HEADLINES.

PATTERN CHANGE OCCURS ON SUNDAY WITH A STRONGER PAC NW TROUGH
DIGGING SOUTHEAST, IN TURN SURGING THE COLD FRONT OVER THE ROCKIES
TOWARDS NORTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. AMPLE
INSTABILITY AND BULK SHEAR TO 6 KM NEAR 40 TO 50 KTS ALONG THE
BOUNDARY MAY RESULT IN SCATTERED STRONG TO SEVERE STORMS
DURING THE AFTERNOON AND EVENING HOURS. GUIDANCE IS CURRENTLY IN
DECENT AGREEMENT, WITH THE GFS BEING MUCH MORE AMPLIFIED WITH THE
WAVE THAN THE ECMWF. WILL CONTINUE TO MONITOR CHANGES, BUT FOR NOW
HAVE RAISED POPS FOR SUNDAY EVENING. WEAK RIDGING BUILDS IN
THEREAFTER AS MODELS DIVERGE GREATLY BETWEEN RIDGING ON WEDNESDAY OR
ANOTHER SHORTWAVE TROUGH TRACKING EAST THROUGH THE REGION. WILL
INTRODUCE SLIGHT CHANCE POPS, BUT OVERALL PATTERN WILL BE QUIETER
AND COOLER WITH HIGHS BACK INTO THE 80S. UNFORTUNATELY,
HUMIDITY VALUES ONLY LOWER SLIGHTLY, MAKING THE APPARENT TEMPS
HOVER IN THE 90S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1142 PM CDT TUE JUL 14 2015

LIGHT WINDS AND CONSIDERABLE HIGH LEVEL CLOUDS WILL CONTINUE
THROUGH MOST OF THE NIGHT. THUNDERSTORM COMPLEX ORGANIZING OVER
WESTERN KANSAS IS FORECAST TO MOVE EAST INTO THE TAF AREAS
WEDNESDAY MORNING. HOWEVER...IT COULD WELL BE WEAKENING BY THE
TIME IT GETS THERE AND CHANCES FOR THUNDER AT TAF SITES DOES NOT
LOOK HIGH. WHILE LATE AFTERNOON REDEVELOPMENT OF THUNDERSTORMS IS
NOT OUT OF THE QUESTION...BETTER CHANCES WILL BE NORTH OF I70 AND
DID NOT INCLUDE IN TAFS. EXPECT VFR CONDITIONS UNLESS
THUNDERSTORMS IMPACT AIRPORTS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARJENBRUCH
LONG TERM...BOWEN
AVIATION...GDP
Hazardous weather outlook, Jul 15, 5:12 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
512 AM CDT WED JUL 15 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-161015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
512 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ONGOING THUNDERSTORMS THIS MORNING WILL GRADUALLY WEAKEN BY EARLY
AFTERNOON AS THEY TRACK EASTWARD ACROSS THE OUTLOOK AREA. GUSTY
WINDS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE
STRONGEST STORMS.

THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TO FORM
AFTER 4 PM NEAR A WEAK WARM FRONT LIFTING NORTHWARD TOWARDS THE
NEBRASKA BORDER. BEST CHANCES FOR SEVERE STORMS WILL BE NEAR AND
NORTH OF THE HIGHWAY 36 CORRIDOR...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. FURTHER SOUTH
TOWARDS THE INTERSTATE 70 CORRIDOR...MARGINALLY SEVERE STORMS MAY
PRODUCE DAMAGING WIND GUSTS AND HAIL.

A CLUSTER OF STRONG OR SEVERE THUNDERSTORMS LATE THIS EVENING MAY
FORM OVER NEBRASKA AND TRACK EASTWARD...IMPACTING FAR NORTHERN
PORTIONS OF KANSAS LATE THIS EVENING. DAMAGING WIND GUSTS ARE THE
MAIN HAZARDS.

HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE OCCASIONAL SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS
THROUGH THE PERIOD. A STRONGER SYSTEM AND A COOL FRONT ON SUNDAY
AND SUNDAY EVENING MAY DEVELOP WIDESPREAD STORMS DURING THE
AFTERNOON AND EVENING FOR THE OUTLOOK AREA. SOME OF THESE STORMS
COULD BE SEVERE.

AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 RANGE ARE LIKELY
FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 70.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 15, 3:41 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CDT WED JUL 15 2015

KSZ008-020-034-150930-
OTTAWA-CLOUD-REPUBLIC-
341 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...CLOUD AND REPUBLIC
COUNTIES UNTIL 430 AM CDT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEWELL TO 5 MILES
SOUTHWEST OF ASHERVILLE TO NEAR LINCOLN...AND MOVING NORTHEAST AT 45
MPH. THESE STORMS HAVE PRODUCED 45-50 MPH WINDS AT BELOIT.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...MINNEAPOLIS...BELLEVILLE...BENNINGTON...GLASCO...
SCANDIA...DELPHOS...TESCOTT...JAMESTOWN...COURTLAND...NORWAY...
CULVER...WELLS...REPUBLIC...AURORA AND ADA.

LAT...LON 4000 9775 3994 9762 3959 9746 3896 9757
      3896 9793 4000 9793
TIME...MOT...LOC 0839Z 238DEG 37KT 3968 9820 3934 9804 3904 9806

BB
Special weather statement, Jul 15, 4:28 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
428 AM CDT WED JUL 15 2015

KSZ008-009-020-021-034-035-151015-
DICKINSON-WASHINGTON-OTTAWA-CLAY-CLOUD-REPUBLIC-
428 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...DICKINSON...CLAY...
CLOUD...WESTERN WASHINGTON AND SOUTHERN REPUBLIC COUNTIES UNTIL 515
AM CDT...

AT 426 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLEVILLE TO 5 MILES
EAST OF AURORA TO NEAR NILES...AND MOVING EAST AT 40 MPH.

LAW ENFORCEMENT AND AUTOMATED OBSERVATIONS HAVE REPORTED 40 TO 50
MPH WINDS WITH THIS LINE OF STORMS.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ABILENE...CONCORDIA...CLAY CENTER...MINNEAPOLIS...BELLEVILLE...
CHAPMAN...SOLOMON...WAKEFIELD...ENTERPRISE...CLYDE...BENNINGTON...
CLIFTON...MILTONVALE...GLASCO...LINN...DELPHOS...TESCOTT...
JAMESTOWN...MORGANVILLE AND CUBA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289.

LAT...LON 3971 9793 3996 9724 3957 9696 3896 9696
      3897 9694 3861 9731 3861 9737 3896 9737
      3896 9793
TIME...MOT...LOC 0926Z 262DEG 35KT 3979 9769 3945 9742 3898 9753

BB
Local storm report, Jul 15, 4:31 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
431 AM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     CONCORDIA AIRPORT       39.55N 97.65W
07/15/2015  M49 MPH          CLOUD              KS   ASOS

&&

JB
Special weather statement, Jul 15, 5:08 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT WED JUL 15 2015

KSZ021>023-035>038-151045-
WABAUNSEE-RILEY-DICKINSON-CLAY-POTTAWATOMIE-MORRIS-GEARY-
508 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...RILEY...WESTERN
WABAUNSEE...DICKINSON...CLAY...WESTERN POTTAWATOMIE AND GEARY
COUNTIES UNTIL 545 AM CDT...

AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREEN TO
NEAR CHAPMAN...AND MOVING EAST AT 40 MPH. THE STRONG WIND GUSTS WERE
EXTENDING WELL SOUTH OF THESE STORMS INTO SOUTHERN DICKINSON COUNTY.

WIND GUSTS OF 40 TO 50 MPH HAVE BEEN MEASURED WITH THESE STORMS.

WIND GUSTS UP TO 50 MPH WILL BE CONTINUE TO BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...HERINGTON...
COUNCIL GROVE...WESTMORELAND...BLAINE...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ENTERPRISE...ST. GEORGE...WHITE CITY...
MILFORD...LEONARDVILLE...ALTA VISTA AND HOPE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 269 AND 323.

LAT...LON 3956 9736 3956 9631 3898 9638 3852 9655
      3852 9692 3861 9693 3861 9724 3876 9719
      3896 9737
TIME...MOT...LOC 1006Z 259DEG 33KT 3952 9701 3902 9702

BB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:41 AM CDTSpecial Weather StatementTOPCloud, Ottawa, Republic49 min
Jul 15, 4:28 AM CDTSpecial Weather StatementTOPClay, Cloud, Dickinson, Ottawa47 min
Jul 15, 5:08 AM CDTSpecial Weather StatementTOPClay, Dickinson, Geary, Morris, Pottawatomie, Riley37 min
Jul 15, 5:53 AM CDTSevere Thunderstorm WarningTOPPottawatomie18 min
Jul 15, 6:09 AM CDTSpecial Weather StatementTOPWabaunsee36 min
Jul 15, 6:14 AM CDTSpecial Weather StatementTOPJackson, Shawnee61 min
Jul 15, 7:32 AM CDTSpecial Weather StatementTOPOsage28 min
Jul 15, 7:48 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage57 min
Jul 15, 5:42 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee48 min
Jul 15, 6:04 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee26 min
Jul 15, 6:27 PM CDTSevere Thunderstorm WarningTOPRiley, Wabaunsee48 min
Jul 15, 6:52 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.